Advertisement

Reactions Weekly

, Volume 1633, Issue 1, pp 528–528 | Cite as

Multiple drugs

Orthostatic hypotension and exposure during delivery: case report
Case report
  • 102 Downloads

A 34-year-old woman was exposed to bupivacaine, Ringer's lactate, cefoxitin and oxytocin during delivery and subsequently developed orthostatic hypotension during treatment with bupivacaine.

The woman with a medical history of multiple chemical sensitivity syndrome presented for elective caesarean during her ninth month of pregnancy. During the procedure, she was given subarachnoid anaesthesia with hyperbaric bupivacaine 12mg. IV Ringer's lactate 1500mL, IV cefoxitin 2g as antibiotic prophylaxis and IV oxytocin 20 units by continuous perfusion as an utero-tonic was also administered. She subsequently developed orthostatic hypotension due to bupivacaine [time to reaction onset and outcome not stated].

Author comment: "[. . .] the most relevant problems that could occur are orthostatic hypotension related to possible dysautonomia, extended postoperative depressed consciousness, and adverse reactions to drugs."

Reference

  1. Lorenzo Lopez M, et al. [Elective cesarean section in a patient with multiple chemical sensitivity syndrome]. [Spanish]. Revista Espanola de Anestesiologia Y Reanimacion 61: 118, No. 2, Feb 2014. Available from: URL: http://doi.org/10.1016/j.redar.2013.01.005 [Spanish; summarised from a translation] - SpainCrossRefPubMedGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2017

Personalised recommendations